Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2008, 11:58 AM CDT for Saint Charles County, Saint Louis County, Missouri; Madison County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2008, 11:58 AM CDT (16:58 UTC)
- Expired
- May 13, 2008, 12:24 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 131658
SVRLSX
ILC119-MOC183-189-131800-
/O.NEW.KLSX.SV.W.0166.080513T1658Z-080513T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CDT TUE MAY 13 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
NORTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 100 PM CDT
* AT 1155 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR BRIDGETON...OR NEAR MARYLAND HEIGHTS...AND MOVING EAST
AT 46 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAZELWOOD...
FLORISSANT...
BERKELEY...
DELLWOOD...
BLACK JACK...
SPANISH LAKE...
HARTFORD...
WOOD RIVER...
ROXANA...
BETHALTO...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3888 8964 3876 9017 3877 9018 3876 9019
3870 9046 3876 9050 3899 9003 3900 8965
TIME...MOT...LOC 1658Z 249DEG 40KT 3875 9042
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 131710
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1210 PM CDT TUE MAY 13 2008
ILC119-MOC183-189-131800-
/O.CON.KLSX.SV.W.0166.000000T0000Z-080513T1800Z/
MADISON IL-ST. LOUIS MO-ST. CHARLES MO-
1210 PM CDT TUE MAY 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR EXTREME NORTHEASTERN ST. CHARLES...NORTHEASTERN ST. LOUIS AND
NORTHERN MADISON COUNTIES...
AT 1208 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR HAZELWOOD...MOVING NORTHEAST AT 39 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BLACK
JACK...SPANISH LAKE...WEST ALTON...WOOD RIVER...HARTFORD...ROXANA...
BETHALTO...CARPENTER AND WORDEN.
LAT...LON 3877 9018 3877 9019 3874 9030 3880 9041
3899 9003 3900 8969 3899 8965 3888 8964
TIME...MOT...LOC 1710Z 246DEG 34KT 3878 9032
$$
CVKING000
WWUS53 KLSX 131724
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 PM CDT TUE MAY 13 2008
ILC119-MOC183-189-131734-
/O.CAN.KLSX.SV.W.0166.000000T0000Z-080513T1800Z/
MADISON IL-ST. LOUIS MO-ST. CHARLES MO-
1224 PM CDT TUE MAY 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN ST.
CHARLES...NORTHEASTERN ST. LOUIS AND NORTHERN MADISON COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3877 9018 3877 9019 3874 9030 3880 9041
3899 9003 3900 8969 3899 8965 3888 8964
TIME...MOT...LOC 1724Z 246DEG 34KT 3883 9016
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:37 AM CDT, 21 minutes earlier.
Area forecast discussion, May 13, 11:37 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1137 AM CDT TUE MAY 13 2008 .DISCUSSION... /430 AM CDT TUE MAY 13 2008/ MAIN FCST ISSUE FOR TDY WL BE CVNTN AND MAX TEMPS. THE LARGEST FCST PROBLEM TDY IS POPS. MDLS INDICATE WAA PRECIP AHEAD OF CDFNT FOR MUCH OF TDY. EVEN WITH WAA AHEAD OF THE CDFNT...ATMO SHUD DESTABILIZE ENUF THAT CVNTN WL DEVELOP ALONG CDFNT AS THE CAP WEAKENS AS INITIAL S/W MOVES ACROSS THE AREA THIS AFTN. GIVEN FCST HODOGRAPHS...DISCRETE SUPERCELLS ARE THE ANTICIPATED MODE OF CVNTN WITH LARGE HAIL AND TORNADOES BEING THE MAIN THREAT. THE THREAT OF SVR WX WL GRADUALLY DIMINISH TNGT AS ATMO STABILIZES. THE CDFNT WL STALL ACROSS NRN AR AS THE SFC HIGH BUILDS INTO THE REGION ON WED. MDLS HAVE A CUT OFF UPR LOW DEVELOP ACROSS WRN US LATER TDY. THIS LOW IS EXPECTED TO OPEN UP AND WL BE THE NEXT WX PRODUCER AS IT LIFTS NEWD WITH A DEVELOPING SFC LOW ON THURS. MDLS INDICATE THIS SYSTEM MAY BE MORE OF A +RA EVENT AS OPPOSED TO SVR WX. ATTM...AM KEEPING QPF AMOUNTS DWN AS MDLS CONTINUE TO WEAKEN THIS S/W AS IT APPROACHES THE AREA. AFTER PRECIP CHCS ON THURS AND EARLY FRI...WE SHUD DRY OUT OVR THE WEEKEND WITH NWLY AND WLY WINDS KEEPING TEMPS BLW SEASONAL AVGS. TRENDED TWD WRMR MOS FOR TDY AND TNGT WHILE GOING TWD COOLER MOS FOR TMW AND INTO FRI MRNG. TILLY && .AVIATION... /1128 AM CDT TUE MAY 13 2008/ FOR THE 18Z TAFS... COLD FRONT EXTENDED FROM NORTHWEST IOWA ACROSS SOUTHEAST NEBRASKA INTO WEST OKLAHOMA LATE THIS MORNING. FRONT WILL MOVE ACROSS THE AREA DURING THE VALID PERIOD. EXPECT FRONT TO EXTEND FROM NORTHEAST ILLINOIS ACROSS EAST CENTRAL MISSOURI INTO WEST ARKANSAS BY 12Z WEDNESDAY. FRONT WILL CLEAR THE AREA BY NOON WEDNESDAY. SCATTERED SHOWERS/THUNDERSTORMS CONTINUED ACROSS THE AREA AT THIS TIME. EXPECT WIDESPREAD CONVECTION THIS EVENING AND OVERNIGHT WITH THE FRONTAL PASSAGE. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 7:04 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 704 AM CDT TUE MAY 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 704 AM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. ALTHOUGH A FEW OF THE STORMS THIS MORNING COULD PRODUCE SOME HAIL...THE PRIMARY THREAT OF SEVERE THUNDERSTORMS WILL BE LATE THIS AFTERNOON AND TONIGHT. THESE LATE AFTERNOON AND OVERNIGHT STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS INTO WEDNESDAY MORNING AS THE COLD FRONT MOVES OUT OF THE AREA. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, May 13, 10:43 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1043 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1042 AM HAIL STE. GENEVIEVE 37.97N 90.05W
05/13/2008 E0.75 INCH STE. GENEVIEVE MO LAW ENFORCEMENT
&&
EVENT NUMBER 00073
SIPPRELLLocal storm report, May 13, 11:29 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1129 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1129 AM HAIL 1 W HANNIBAL 39.71N 91.40W
05/13/2008 E0.75 INCH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00074
SIPPRELLLocal storm report, May 13, 11:33 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1133 AM HAIL 1 N HANNIBAL 39.72N 91.38W
05/13/2008 E1.00 INCH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00075
SIPPRELLLocal storm report, May 13, 11:40 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1037 AM HAIL 1 W STE. GENEVIEVE 37.97N 90.07W
05/13/2008 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
EVENT NUMBER 00076
MILLERSpecial weather statement, May 13, 11:51 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1151 AM CDT TUE MAY 13 2008 MOZ061-063-131745- ST. LOUIS MO-ST. CHARLES MO- 1151 AM CDT TUE MAY 13 2008 AT 1151 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF HARVESTER...MOVING NORTHEAST AT 21 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND BRIEF HEAVY RAIN AS IT AFFECTS MARYLAND HEIGHTS...ST. CHARLES ...BRIDGETON...HAZELWOOD...FLORISSANT...BLACK JACK AND WEST ALTON BETWEEN 1150 AM AND 1245 PM. CVKING
Local storm report, May 13, 11:56 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 5 W BELLEVILLE 38.53N 90.10W
05/13/2008 E1.00 INCH ST. CLAIR IL AMATEUR RADIO
&&
EVENT NUMBER 00077
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:39 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 41 min |
| May 13, 5:50 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 40 min |
| May 13, 6:29 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 46 min |
| May 13, 6:49 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 14 min |
| May 13, 7:16 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 18 min |
| May 13, 7:59 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 31 min |
| May 13, 9:38 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 40 min |
| May 13, 9:50 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 40 min |
| May 13, 10:02 AM CDT | Tornado Warning | LSX | Shelby | 28 min |
| May 13, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 31 min |
| May 13, 10:30 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 45 min |
| May 13, 10:33 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe, Ralls | 42 min |
| May 13, 11:15 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 45 min |
| May 13, 11:44 AM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 46 min |
| May 13, 12:09 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 66 min |
| May 13, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 37 min |
| May 13, 5:38 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 33 min |
| May 13, 5:54 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| May 13, 6:36 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| May 13, 8:24 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 51 min |
| May 13, 10:49 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 10 min |
| May 13, 11:55 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 23 min |
| May 13, 12:59 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 19 min |
| May 13, 1:34 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 11 min |
| May 13, 1:45 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 15 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.